MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383513
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system shelf pack had a different product in shelf pack than listed.The following was received from the initital reporter: verbatim: shelf pack of 383513 contains 383538 lot no 1147990.Customer also uses 383538 and happy to keep stock.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: a physical sample was not available for investigation but bd was provided with two photos of the issue for evaluation.A review of the device history record was performed for the reported lot, 0233529, and no quality issues were found during production.Additionally, the engineer reviewed the device history record for the lot observed on the devices in the pictures, 1147990, and no quality issues were found during production.Our quality engineer reviewed the provided photos and observed in the first photo a dispenser box labeled as, "product of mexico," with a visible lot of 0233529.The second photo showed the product label of a 22 gauge nexiva single port device from lot 1147990 and the marking, "made in usa." this indicated that these devices were manufactured in the usa but the dispenser box was from mexico.Additionally, it was also determined from manufacturing records that lot 0233529 was made at a different plant than the devices and in 2020 while the lot visible on the device label was made a year later in 2021 at a different manufacturing facility.Therefore, it was very unlikely that the reported issue occurred during the manufacturing/packaging process or during transit since each dispenser and shipping box are filled by their manufacturing facility and wrapped prior to release.Both manufacturing facilities have been notified of this incident and the findings with the visible lots.Finally, the engineer was unable to determine a definitive root cause for the reported issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: nexiva.Device failure: mixed product / lots.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17409701
Report Number1710034-2023-00832
Device Sequence Number15293021
Product Code FOZ
UDI-Device Identifier30382903835134
UDI-Public(01)30382903835134
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Catalogue Number383513
Device Lot Number0233529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer08/16/2023
05/01/2025
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/31/2023
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown